Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 228, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 11, 1998, 3:30 PM CDT for Santa Rosa County, Florida. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1998, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 11, 1998, 4:45 PM CDT
- In force
- 75 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS1 KMOB 112031 RRA SVRMOB FLC113-112145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT TUE AUG 11 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 445 PM CDT * AT 330 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST OF MILTON OR 7 MILES SOUTHEAST OF BROXON... AS INDICATED BY DOPPLER RADAR... MOVING WEST 5 MPH. * THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:34 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 11, 2:34 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 234 PM CDT TUE AUG 11 1998 AS WELL DEFINED OUTFLOW BOUNDARY APPROACHES S MS AND INTERACTS WITH AFTERNOON HEATING AND AN INCREASINGLY MORE MOIST AND UNSTABLE ENVIRONMENT...WILL CONTINUE TO SEE CU GROWTH AND STORMS THRU THE REMAINDER OF THE DAY INTO THE EARLY EVENING HOURS...AS DEPICTED BY VIS SATELLITE ANIMATIONS AND RADAR TRENDS. HAND ANALYSIS SHOWS SURFACE FRONT FROM SRN NE THRU CENTRAL MO INTO THE OHIO VALLEY. BAROCLINIC ZONE DROPS S INTO OK TO N AL THRU CAROLINAS AS SHORTWAVE ENERGY SHEARS E INTO SE STATES AND ANOTHER PERTUBATION DROPS S INTO PLAINS. WITH THIS...ARKLATEX REGION LOOKS FAVORED FOR MORE MCS DEVELOPMENT OVERNIGHT. H70 FLOW FAVORS SE PROPAGATION OF CLOUD ELEMENTS WHETHER MCS DECAYS(OUTFLOWS)/OR HOLD TOGETHER. OUTSIDE OF THIS POTENTIAL...WITH FRONTAL ZONE TO N...DEEP MOISTURE IN PLACE AND PASSAGE OF H50 VORT LOBES TO ENHANCE DEEP LAYER LIFT JUSTIFIES A CHANCE OF PRECIP CONTINUING ALL PERIODS. CHALLENGE FOR TEMPS SHUD REMAIN IN THE DAYTIME PERIODS. WITH DEEPER TROPICAL MOISTURE AND SCATTERED STORMS AROUND...FWC/FAN GUIDANCE TEMPS LOOK TO HIGH SO WILL TRIM THESE BACK. MID WEEK NIGHTS REMAIN MUGGY. LATEST $RADAR TRENDS OFFER A BOOST UP IN POPS FOR 1ST PERIOD. CURRENT MARINE FORECASTS OK AND HAVE NO CHANGES TO OFFER. MOB 75/91/75/90 4545 PNS 75/91/75/90 4545 DTS 77/89/77/89 3545 GZH 74/92/74/91 4545 10
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:15 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.